Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 163, NWS Mobile, AL

October 30, 2019George County, Mississippi; Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Oct 30, 2019, 7:50 AM CDT for George County, Mississippi; Mobile County, Alabama. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 30, 2019, 7:50 AM CDT (12:50 UTC)
Expired
Oct 30, 2019, 8:45 AM CDT
In force
55 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Mobile County, AL, George County, MS

The radar

The Mobile radar (KMOB), 26 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1259 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

213 
WUUS54 KMOB 301250
SVRMOB
ALC097-MSC039-301345-
/O.NEW.KMOB.SV.W.0163.191030T1250Z-191030T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
750 AM CDT Wed Oct 30 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  West central Mobile County in southwestern Alabama...
  Eastern George County in southeastern Mississippi...

* Until 845 AM CDT.

* At 750 AM CDT, a severe thunderstorm was located 9 miles south of
  Lucedale, moving east at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3074 8841 3074 8869 3084 8870 3101 8841
      3077 8827 3073 8841
TIME...MOT...LOC 1250Z 247DEG 17KT 3078 8862 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
595 
WWUS54 KMOB 301343
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
843 AM CDT Wed Oct 30 2019

ALC097-MSC039-301352-
/O.EXP.KMOB.SV.W.0163.000000T0000Z-191030T1345Z/
Mobile AL-George MS-
843 AM CDT Wed Oct 30 2019

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOBILE AND
EASTERN GEORGE COUNTIES WILL EXPIRE AT 845 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3074 8841 3074 8869 3084 8870 3101 8841
      3077 8827 3073 8841
TIME...MOT...LOC 1342Z 247DEG 17KT 3087 8837 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 4:55 AM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Oct 30, 4:55 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
455 AM CDT Wed Oct 30 2019

.NEAR TERM /Now Through Wednesday night/...A warm front that has
been just offshore overnight will be moving onshore this morning.
Showers and thunderstorms will continue to ride up and over this
boundary as it lifts inland today in response to a large, positively
tilted mid level trough moving out of the four corners region to
the central plains. As the storms are interacting with the warm
frontal boundary there have been a few low topped storms showing
some rotation this morning, and expect that this trend to continue
along the boundary today. With the warm front lifting north, and
a cold front off to our west, a more unstable airmass is expected
over our area with MLCAPE of 500-900 J/KG or so across most of the
area, but possibly as high as 1200 J/KG over the western Florida
panhandle this morning. This marginal CAPE due to ample low level
moisture and veering winds with height suggest some storms could
produce locally damaging winds, and perhaps a brief, weak tornado
(especially in the vicinity of the warm frontal boundary).
However, lapse rates generally below 6 C/KM will hamper overall
severe potential. SPC does have most of our area outlooked with a
Marginal risk of severe weather today, but again this threat is
relatively low. There is also a marginal risk of excessive
rainfall across our area today and tonight, and localized heavy
rainfall and some nuisance type flooding in low lying and flood
prone areas is possible. The cold front mentioned earlier will
move east toward the forecast area this evening and be on the
doorstep of our MS counties by around midnight and then around the
I-65 corridor by around sunrise Thursday morning. Periods of rain,
showers and thunderstorms will continue across the area until this
cold front moves east of the area. Highs today remaining in the
mid and upper 70s for most locations, near 80s some coastal
locations. Lows tonight cooling into the lower 60s over our far
northwestern zones as the cold front moves east of that area this
evening, but will be in the upper 60s to lower 70s over the
remainder of the area. With moderate swell height and swell period
still occurring over the open Gulf waters, combined with tidal
ranges better than 1 ft and continued persistent onshore flow, we
have upgraded to a High Risk for rip currents for today and
Thursday. /12

.SHORT TERM /Thursday Through Friday night/...The cold front is
expected to be east of our area by late Thursday, with rains
ending and much cooler air moving in Thursday night and Friday.
Highs Friday ranging from the mid 50s northwest to lower 60s
southeast. Lows both Thursday night and Friday nights in the mid
to upper 30s interior and low to mid 40s coastal. /12

.LONG TERM /Saturday Through Tuesday/...Synoptic scale surface
high will control the local weather pattern with rain-free
weather over the weekend. A small chance of showers may return to
the southern zones by Tuesday. Latest gridded high temperatures
show that Saturday and Sunday's numbers will be similar to those
of Friday. Highs to gradually modify/warm heading into the
beginning of next week. Overnight lows to remain chilly in the
mid/upper 30s inland and mid/upper 40s coastal over the weekend
and warming into the upper 40s to mid/upper 50s by Tuesday. /12

&&

.MARINE...A moderate southerly flow will continue through early
Thu as a warm front lifts north over the marine area today followed
by a strong cold front approaching from the northwest late tonight
and early Thu. Widespread rain with isolated embedded thunderstorms
will continue through early Thu and a few strong thunderstorms
will also be possible through early Thu. The cold front is
expected to move east across the marine area by Thu afternoon,
leading to a strong offshore flow late Thu through Sat. Hazardous
wind and wave conditions will be likely in the wake of the cold
front likely resulting in Small Craft conditions Thu night through
Fri, and possibly over the weekend as reinforcing cold air continues
to move south over the north central Gulf. 32/ee

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      80  66  74  38  61  40  63  40 /  80  60  80  10   0   0   0   0
Pensacola   80  72  78  43  62  45  65  45 /  90  60  80  20   0   0   0   0
Destin      79  74  79  46  62  48  65  47 /  80  60  70  20   0   0   0   0
Evergreen   78  69  76  38  61  39  63  39 /  90  60  80  20   0   0   0   0
Waynesboro  76  61  66  35  55  36  58  36 /  80  60  80  20   0   0   0   0
Camden      77  66  73  37  59  38  60  38 /  80  60  90  20   0   0   0   0
Crestview   80  71  80  40  63  41  66  41 /  80  60  80  20   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Oct 30, 6:34 AM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
634 AM CDT Wed Oct 30 2019

ALZ265-266-FLZ202-204-206-311145-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
634 AM CDT Wed Oct 30 2019

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

A warm front will lift north across the forecast area today, producing
widespread rain, showers and thunderstorms across the region. Some
of the storms could be strong to marginally severe, with damaging
winds being the primary threat but an isolated, weak tornado is
possible, especially in the vicinity of the warm frontal boundary.

Periods of heavy rain will be likely today and tonight as well, possibly
leading to some minor nuisance flooding in low lying areas through tonight.
Currently, a Marginal Risk for excessive rainfall is in effect.

There is now a High Risk of rip currents along the Gulf beaches of
Alabama and the western Florida panhandle today and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A cold front will be moving east across the region Thursday morning
and then east of the area by mid Thursday afternoon. Showers and
thunderstorms will be possible just ahead of the cold front but
ending with the cold frontal passage. A few of those storms could be
strong as well.

A High Risk of rip currents continues along the Gulf beaches of
Alabama and the western Florida panhandle through Thursday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-311145-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
634 AM CDT Wed Oct 30 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

A warm front will lift north across the forecast area today, producing
widespread rain, showers and thunderstorms across the region. Some
of the storms could be strong to marginally severe, with damaging
winds being the primary threat but an isolated, weak tornado is
possible, especially in the vicinity of the warm frontal boundary.

Periods of heavy rain will be likely today and tonight as well, possibly
leading to some minor nuisance flooding in low lying areas through tonight.
Currently, a Marginal Risk for excessive rainfall is in effect.

There is now a High Risk of rip currents along the Gulf beaches of
Alabama and the western Florida panhandle today and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A cold front will be moving east across the region Thursday morning
and then east of the area by mid Thursday afternoon. Showers and
thunderstorms will be possible just ahead of the cold front but
ending with the cold frontal passage. A few of those storms could be
strong as well.

A High Risk of rip currents continues along the Gulf beaches of
Alabama and the western Florida panhandle through Thursday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-311145-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
634 AM CDT Wed Oct 30 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Hazardous winds and wave possible today and tonight, especially in
the vicinity of showers and thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous wind and wave conditions will be likely in the wake of
a cold front late Thursday night through Friday and possibly
continuing into the weekend.

In the hours before

Special weather statement, Oct 30, 6:54 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
654 AM CDT Wed Oct 30 2019

MSZ078-079-301300-
Stone MS-George MS-
654 AM CDT Wed Oct 30 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...GEORGE
AND SOUTHEASTERN STONE COUNTIES UNTIL 800 AM CDT...

At 654 AM CDT, the strong thunderstorm was located 11 miles north of
Latimer, or 15 miles north of St. Martin, moving northeast at 30 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3100 8878 3100 8842 3079 8842 3073 8850
      3073 8888 3068 8889 3068 8899
TIME...MOT...LOC 1154Z 226DEG 28KT 3066 8883

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 2:53 AM CDTTornado WarningMOBGeorge7 min
Oct 30, 6:54 AM CDTSpecial Weather StatementMOBGeorge66 min
Oct 30, 8:24 AM CDTSpecial Weather StatementMOBGreene51 min
Oct 30, 9:40 AM CDTAreal Flood AdvisoryMOBGeorge2 hr
Oct 30, 2:19 PM CDTFlash Flood WarningMOBGeorge, Greene, Perry, Stone6 hr
Oct 30, 1:47 AM CDTSpecial Marine WarningMOB88 min
Oct 30, 2:15 AM CDTSpecial Marine WarningMOB90 min
Oct 30, 2:28 AM CDTSevere Thunderstorm WarningMOBMobile62 min
Oct 30, 2:31 AM CDTSpecial Marine WarningMOB69 min
Oct 30, 3:06 AM CDTSevere Thunderstorm WarningMOBMobile54 min
Oct 30, 3:09 AM CDTSpecial Marine WarningMOB2 hr
Oct 30, 3:14 AM CDTSpecial Marine WarningMOB29 min
Oct 30, 3:29 AM CDTSevere Thunderstorm WarningMOBMobile40 min
Oct 30, 3:51 AM CDTSpecial Marine WarningMOB114 min
Oct 30, 4:35 AM CDTRip Current StatementMOBBaldwin, Mobile38 hr
Oct 30, 5:26 AM CDTSpecial Marine WarningMOB94 min
Oct 30, 6:37 AM CDTSpecial Marine WarningMOB2 hr
Oct 30, 7:27 AM CDTSpecial Marine WarningMOB93 min
Oct 30, 8:06 AM CDTSpecial Marine WarningMOB54 min
Oct 30, 8:42 AM CDTSpecial Weather StatementMOBMobile48 min
Oct 30, 8:45 AM CDTSpecial Marine WarningMOB90 min
Oct 30, 9:18 AM CDTSpecial Marine WarningMOB27 min
Oct 30, 9:29 AM CDTSpecial Weather StatementMOBMobile46 min
Oct 30, 10:35 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington6 days
Oct 30, 10:35 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington21 days
Oct 30, 10:45 AM CDTSpecial Marine WarningMOB60 min
Oct 30, 11:34 AM CDTSpecial Marine WarningMOB26 min
Oct 30, 12:09 PM CDTSpecial Marine WarningMOB36 min
Oct 30, 12:13 PM CDTSpecial Marine WarningMOB32 min
Oct 30, 12:16 PM CDTSpecial Weather StatementMOBMobile44 min
Oct 30, 12:24 PM CDTTornado Warning Tornado observedMOBMobile15 min
Oct 30, 12:53 PM CDTSpecial Marine WarningMOB97 min
Oct 30, 1:12 PM CDTSpecial Marine WarningMOB35 min
Oct 30, 1:41 PM CDTSpecial Marine WarningMOB10 min
Oct 30, 1:57 PM CDTSpecial Marine WarningMOB69 min
Oct 30, 2:43 PM CDTAreal Flood AdvisoryMOBMobile6 hr
Oct 30, 3:01 PM CDTSpecial Weather StatementMOBMobile59 min
Oct 30, 3:18 PM CDTSpecial Marine WarningMOB87 min
Oct 30, 3:18 PM CDTSmall Craft AdvisoryMOB45 hr
Oct 30, 3:29 PM CDTSpecial Marine WarningMOB61 min
Oct 30, 3:37 PM CDTFlash Flood WarningMOBBaldwin, Clarke, Mobile6 hr
Oct 30, 3:51 PM CDTSpecial Weather StatementMOBBaldwin54 min
Oct 30, 4:29 PM CDTSpecial Marine WarningMOB91 min
Oct 30, 5:11 PM CDTSpecial Marine WarningMOB94 min
Oct 30, 5:16 PM CDTSpecial Marine WarningMOB29 min
Oct 30, 5:17 PM CDTSpecial Weather StatementMOBBaldwin43 min
Oct 30, 5:21 PM CDTSpecial Marine WarningMOB84 min
Oct 30, 6:17 PM CDTFlash Flood WarningMOBEscambia6 hr
Oct 30, 6:46 PM CDTSpecial Marine WarningMOB89 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.